my name is monique and i am so scared i have been taking hydrocodone for 1 year now like 10 a day and i have tried to cold turkey and it just felt so awful the runs the sweats my head feels like someone hit me in the head with a hammer..I am still on the drug not for the high but just to not be so sick i dont see anybody in my family anymore i just get on pills and wake up lookin for more ways to get them..I am tired of being tired and i really need some help i am beggin anyone that can help me i have so many issues and im broke about to lose my house and car i dont have enough money to go to rehab i hardly can buy food everyday im begging for help please help me thanks
First of all don't go cold turkey it doesn't work as you found out the hard way already. You are doing the right thing by asking for help and admitting you have a problem. That is always the first step and the hardest. You are going to need some professional help though. I would talk to your primary care doctor and see if he/she will try you on Clonidine and Librium. The Clonidine will help with the physical addiction symptoms and prevent serious withdrawel symptoms and the Librium will help with both the physical and phychological addiction symptoms. I am not a professional just talking from experience that's all. You may need the support of a good NA group if you have one in your area. It also sounds like you could use a good therapist if you don't have one. Do you have any health insurance at all? If you have a good primary care doctor he/she can help you with this if they are comfortable dealing with it so you don't have to worry about rehab expenses. Can you get any kind of state assistance program for food and medical? Some lawyers will help people who can't work get assistance if you can't get anywhere on your own and keep getting denied. Hang in there girl and keep up the fight you are on the right track by admitting there is a problem. Keep me informed on how you are doing and if you ask you doctor about those meds. I will definately be thinking and praying for you.
marjorie is right. Cold turkey isn't going to work for you. Do you have a loved one? Family or friend willing to help you? Set yourself an end date. Count your remaining pills and divide them until you taper off. Give them to the person who can help you. Meanwhile it is a MUST that you stay hydrated. Drink as much water and gatorade as you possibly can. Hot soaks in the tub for body aches, sweat it out and keep over hydrating yourself. ImdiumAD is a must and advil when needed. Stay in a calm, dimly lit area and try to focus on anything positive in your life. Take long walks, excersize, and force yourself (after a few days) to eat small healthy meals. Food is fuel. Boy do I know how you feel. When my turn comes, I hope I can "walk the walk."
The people here are very supportive. You are NOT alone in your addiction or fear. Dig your heals in and get this done!!
My best wishes and you will get there!!
thank you to everyone that responded i need people that care and the comments you all sent gave me alot of hope..i do have a md doctor and i will talk to her on my next appoinment about help to get off this medicine addiction.Yeah the cold turkey is not for me at all i felt so awful and all i could think about was just one or two pills to take away the pain..I went from taking 20 a day to just 5 a day i guess a little better but i just see my life getting shorter and shorter taking all that medication..Opiates are so easy to get addicted to and i wish i knew that a year ago but we all have to learn our lessons... Thankyou again you all have made me smile and made me know that there are people out there that really do care i will keep you all posted thanks again:)
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2009 • 2 answers
Posted 2 Aug 2010 • 4 answers
Posted 1 May 2011 • 3 answers
Posted 7 Dec 2011 • 4 answers
Posted 4 Jan 2012 • 3 answers